S-Equol (Trinov): Could it have effects similar to alpha-5-inhibitors?

#1

Hello Everyone,

first time poster here. I wanted to discuss something that may be related to topic of DHT blocking at large. I’m hoping there are some among you with scientific background in this field. I’m currently using this new product called Trinov. It contains S-Equol. I did some research on this substance and ended up being confused due to my lack of understanding of the science behind it.

Reading this https://www.ncbi.nlm.nih.gov/pubmed/14681200 I get the impression that S-Equol is a 5-alpha-inhibitor and thus could have similar side effects as finasteride and such. It’s possible I’m experiencing some mild side effects on this. I get this slight pain in the testicles sometimes. Occasionally I also have trouble sleeping. It could be unrelated though. I’m mostly worried about the permanent side effects that develop creepily over time.

Could anyone confirm or rebut my assumption about S-Equol?

Thanks and Cheers

0 Likes

Trinov Induced Post Finasteride Syndrome
#2

Hi @Paulito,

You are astute to note this. This is, in the view of the administrators of this site, no coincidence. Equol is a phenolic compound. It is demonstrably the case that this syndrome we experience here, currently termed PFS, is rarely occurring in certain consumers after therapeutic use of substances or extracts that antagonise/reduce mRNA of the androgen receptor or sharply reduce/inactivate circulating ligand available to the AR. The study you posted illustrates that equol posseses such properties. A user affected by a concentrated flavonoid supplement recently posted some resources in regard to the antiandrogenic effects of such compounds:

This is the theoretical underpinning that led to the discovery of persistent androgen receptor overexpression in symptomatic pfs patients and the basis of the ongoing major investigation into gene expression alteration, while professors conducting thorough literature reviews have recently put forward this hypothesis of induced epigenetics due to endocrine disruption as underlying this highly variable condition.

Thankfully this condition we suffer (in widely variable presentation) is rare. I can only advise that if you choose to stop taking it that you carefully consider the risk when resuming therapeutics with antiandrogenic action, as (anecdotally) resumption can be when the trouble starts if you are variably predisposed to what we here experience. I would hope and expect you can cease the substance and have your side effects resolve as is often the case. In the rare situation you do experience problems after, then you are welcome to use the contact form on our website to have your account reactivated, but otherwise I must inform you that membership here is for those experiencing persistent health problems after cessation and wish you all the best.

2 Likes